Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 101, NWS Tulsa, OK

May 26, 2010Muskogee County, Sequoyah County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 26, 2010, 4:23 PM CDT for Muskogee County, Sequoyah County, Oklahoma. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2010, 4:23 PM CDT (21:23 UTC)
Expired
May 26, 2010, 4:50 PM CDT
In force
27 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Muskogee County, OK, Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 74 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 4:24 PM CDTTSTM WND DMG5 Wnw Box, OKSEVERAL LARGE TREE LIMBS BROKEN AND ON ROAD. TWO TREES BLOWN DOWN. DAMAGE TO TWO TRAILER HOMES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2010-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 565 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2010-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
565 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1229 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

629 
WUUS54 KTSA 262123
SVRTSA
OKC101-135-262200-
/O.NEW.KTSA.SV.W.0101.100526T2123Z-100526T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
423 PM CDT WED MAY 26 2010

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA
  NORTHWESTERN SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA

* UNTIL 500 PM CDT

* AT 419 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
  GORE...MOVING SOUTH AT 10 MPH.

  STORM HAZARDS INCLUDE...
  QUARTER SIZE HAIL...
  WIND GUSTS TO 60 MPH...

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...GORE AND
  WEBBERS FALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3548 9506 3553 9525 3565 9516 3564 9503
TIME...MOT...LOC 2124Z 016DEG 10KT 3559 9512

$$
2 follow-up statements
311 
WWUS54 KTSA 262142
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
442 PM CDT WED MAY 26 2010

OKC101-135-262200-
/O.CON.KTSA.SV.W.0101.000000T0000Z-100526T2200Z/
MUSKOGEE OK-SEQUOYAH OK-
442 PM CDT WED MAY 26 2010

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN SEQUOYAH AND EASTERN
MUSKOGEE COUNTIES CONTINUES...

AT 440 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 2 MILES WEST OF 
GORE...MOVING SOUTH AT 10 MPH.

STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...WEBBERS
FALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
WESTERN SEQUOYAH AND EASTERN MUSKOGEE COUNTIES.

&&

LAT...LON 3560 9519 3560 9505 3548 9506 3553 9525
      3555 9524
TIME...MOT...LOC 2142Z 016DEG 10KT 3554 9517

$$
113 
WWUS54 KTSA 262150
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
450 PM CDT WED MAY 26 2010

OKC101-135-262200-
/O.CAN.KTSA.SV.W.0101.000000T0000Z-100526T2200Z/
MUSKOGEE OK-SEQUOYAH OK-
450 PM CDT WED MAY 26 2010

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN SEQUOYAH AND EASTERN
MUSKOGEE COUNTIES IS CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE
WITH THIS STORM.

LAT...LON 3560 9519 3560 9505 3548 9506 3553 9525
      3555 9524
TIME...MOT...LOC 2150Z 016DEG 10KT 3552 9519

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:45 PM CDT, 38 minutes earlier.

Area forecast discussion, May 26, 3:45 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
345 PM CDT WED MAY 26 2010

.DISCUSSION...
ONGOING SCATTERED CONVECTION WILL LIKELY CONTINUE A FEW HOURS PAST
SUNSET WITH ISOLATED STRONG DOWNBURSTS POSSIBLE. ADDITIONAL
FEATURES OF NOTE ARE LOCAL MID LEVEL VORT MAXIMA CURRENTLY AIDING
CONVECTION OVER WESTERN OKLAHOMA. LATEST RUC MAINTAINS THESE
FEATURES AND SLOWLY MOVES THEM EASTWARD HAVING THEM IN VICINITY
FOR THURSDAY. WHILE MOST MODEL DATA SUGGEST LESSER CONVECTIVE
COVERAGE THURSDAY AFTERNOON...MINIMAL CHANGE IN THE UNSTABLE AND
WEAKLY CAPPED AIRMASS ALONG WITH POTENTIAL UPPER FORCING AT LEAST
SUPPORTS ISOLATED THUNDERSTORM POTENTIAL FOR ALL AREAS. AGAIN
DAMAGING DOWNBURST WINDS WOULD BE POSSIBLE WITH THE STRONGEST
STORMS. FOLLOWED CLOSE TO PERSISTENCE FOR LOWS/HIGHS THROUGH TOMORROW.

HIGH PRESSURE TO CONTINUE TO BUILD INTO THE MISSISSIPPI RIVER
VALLEY AS UPPER LOW TRACKS FURTHER WESTWARD ACROSS THE SOUTHEASTERN
UNITED STATES. THIS ACTION WILL GRADUALLY USHER IN A DRIER AND
MORE STABLE AIRMASS ACROSS THE REGION BUT NOT BEFORE ANOTHER WARM
AND MUGGY DAY FRIDAY. WHILE ISOLATED STORMS ARE AGAIN POSSIBLE
THIS DAY...FORECAST SOUNDINGS SHOW WEAK YET DEEP DOWNWARD MOTION
ON OVERHEAD WHICH SHOULD LIMIT COVERAGE.

ABOVE NORMAL TEMPS CONTINUE THROUGH THE WEEKEND...WITH INITIALLY
DRIER DEWPOINTS QUICKLY RECOVERING SATURDAY INTO SUNDAY WITH HUMID
CONDITIONS RETURNING. FLOW ALOFT TO BECOME FLATTER ALLOWING WAVE
PASSING ACROSS THE NORTHERN PLAINS TO DRAG A FRONT THROUGH THE
AREA SUNDAY INTO MONDAY. THIS WILL BRING THE NEXT CHANCE OF A MORE
WIDESPREAD RAIN EVENT. TEMPERATURES AT OR ABOVE NORMAL WILL LIKELY
PERSIST INTO MUCH OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   67  89  66  86 /  10  20  10  10
FSM   67  90  67  87 /  20  20  10  10
MLC   65  89  66  86 /  20  20  10  10
BVO   65  88  63  86 /  10  20  10  10
FYV   61  86  61  83 /  20  20  10  10
BYV   63  86  63  83 /  20  20  10  10
MKO   65  88  65  86 /  20  20  10  10
MIO   66  88  64  84 /  10  20  10  10
F10   65  87  65  85 /  20  20  10  10
HHW   66  89  67  89 /  30  20  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

LONG TERM....07
Hazardous weather outlook, May 26, 1:17 PM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
117 PM CDT WED MAY 26 2010

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
117 PM CDT WED MAY 26 2010

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON.

DISCUSSION...
SEVERAL OUTFLOW BOUNDARIES WERE NOTED ACROSS NORTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS EARLY THIS AFTERNOON. THESE SURFACE FEATURES
COMBINED WITH A WARM AND HUMID ATMOSPHERE WILL CONTINUE TO FUEL
SCATTERED THUNDERSTORMS THIS AFTERNOON....WITH SOME CAPABLE OF PRODUCING
QUARTER SIZE HAIL. ADDITIONALLY... STORMS WILL PRODUCE BRIEF BUT
VERY HEAVY RAINFALL...DANGEROUS LIGHTNING AND SMALL HAIL. LOSS OF
AFTERNOON HEATING WILL DISSIPATE THUNDERSTORM ACTIVITY BY EARLY
THIS EVENING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY THROUGH TUESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
WARM AND HUMID CONDITIONS WILL CREATE ADDITIONAL CHANCES
FOR THUNDERSTORMS THURSDAY AFTERNOON AND EVENING. DRIER AIR WILL
WORK INTO THE REGION FOR FRIDAY AND SATURDAY...BUT INCREASED LOW
LEVEL MOISTURE WILL RETURN THUNDERSTORM CHANCES TO THE FORECAST
SUNDAY INTO AT LEAST THE MIDDLE OF NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, May 26, 2:33 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
233 PM CDT WED MAY 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 PM     HAIL             SALLISAW                35.46N 94.79W
05/26/2010  E0.75 INCH       SEQUOYAH           OK   EMERGENCY MNGR

&&

PBS
Local storm report, May 26, 2:38 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
238 PM CDT WED MAY 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 PM     HAIL             4 N TAHLEQUAH           35.97N 94.97W
05/26/2010  E0.75 INCH       CHEROKEE           OK   PUBLIC

&&

PBS
Special weather statement, May 26, 2:51 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
251 PM CDT WED MAY 26 2010

OKZ068-069-262015-
ADAIR OK-CHEROKEE OK-
251 PM CDT WED MAY 26 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     WESTERN ADAIR

IN EAST CENTRAL OKLAHOMA
     EASTERN CHEROKEE

AT 249 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST
OF TAHLEQUAH...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...TAHLEQUAH AND ELDON. THIS STORM
WILL MOVE ACROSS THE ILLINOIS RIVER JUST NORTHEAST OF TAHLEQUAH BY
315 PM. PERSONS ON THE RIVER SHOULD TAKE PRECAUTIONS FOR SMALL
HAIL...VERY GUSTY WINDS...AND HEAVY RAIN.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.

LAT...LON 3589 9473 3577 9497 3597 9509 3607 9490
TIME...MOT...LOC 1949Z 323DEG 13KT 3594 9493
Special weather statement, May 26, 3:16 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
316 PM CDT WED MAY 26 2010

OKZ068-069-072-262045-
ADAIR OK-CHEROKEE OK-SEQUOYAH OK-
316 PM CDT WED MAY 26 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHWESTERN ADAIR

IN EAST CENTRAL OKLAHOMA
     SOUTHEASTERN CHEROKEE AND NORTHERN SEQUOYAH

AT 315 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
MARBLE CITY. ANOTHER STRONG THUNDERSTORM WAS LOCATED ABOUT 3 MILES
EAST OF COOKSON.  BOTH WERE MOVING SOUTHWEST AT 5 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...MARBLE CITY
AND COOKSON.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 45 MPH...AND VERY HEAVY RAIN.

LAT...LON 3554 9486 3564 9499 3581 9484 3563 9474
TIME...MOT...LOC 2015Z 053DEG 2KT 3562 9484
Special weather statement, May 26, 3:30 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
330 PM CDT WED MAY 26 2010

ARZ029-OKZ076-262115-
LE FLORE OK-SEBASTIAN AR-
330 PM CDT WED MAY 26 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTIES...

IN WEST CENTRAL ARKANSAS
     WESTERN SEBASTIAN

IN SOUTHEAST OKLAHOMA
     NORTHEASTERN LE FLORE

AT 330 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER BONANZA...
MOVING SOUTHWEST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...CAMERON...POCOLA AND BONANZA.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 50 MPH.

LAT...LON 3507 9445 3511 9466 3529 9447 3528 9441
TIME...MOT...LOC 2030Z 024DEG 10KT 3526 9444
Special weather statement, May 26, 4:05 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
405 PM CDT WED MAY 26 2010

OKZ068-070-072-262145-
CHEROKEE OK-MUSKOGEE OK-SEQUOYAH OK-
405 PM CDT WED MAY 26 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     EASTERN MUSKOGEE...SOUTHERN CHEROKEE AND NORTHWESTERN SEQUOYAH

AT 405 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF BOX...MOVING SOUTH AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...VIAN...GORE AND WEBBERS FALLS.

THIS STORM WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL...PENNY
SIZE HAIL AND WIND GUSTS TO 50 MPH.

LAT...LON 3548 9495 3550 9517 3567 9511 3567 9494
TIME...MOT...LOC 2105Z 007DEG 12KT 3562 9504

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 12:17 PM CDTAreal Flood AdvisoryTSATulsa58 min
May 26, 12:23 PM CDTSpecial Weather StatementTSATulsa52 min
May 26, 1:07 PM CDTSpecial Weather StatementTSALeFlore23 min
May 26, 1:32 PM CDTAreal Flood AdvisoryTSALeFlore88 min
May 26, 2:01 PM CDTSpecial Weather StatementTSASequoyah44 min
May 26, 2:12 PM CDTSevere Thunderstorm WarningTSASequoyah50 min
May 26, 2:32 PM CDTSpecial Weather StatementTSACherokee28 min
May 26, 2:51 PM CDTSpecial Weather StatementTSACherokee24 min
May 26, 3:16 PM CDTSpecial Weather StatementTSASequoyah29 min
May 26, 4:05 PM CDTSpecial Weather StatementTSASequoyah40 min
May 26, 5:44 PM CDTSpecial Weather StatementTSALatimer46 min
May 26, 6:23 PM CDTSevere Thunderstorm WarningTSAPittsburg52 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.